Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Apr 12, 2019, 3:32 PM CDT for 4 counties in Texas. It took effect at Apr 13, 2019, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 3:32 PM CDT (20:32 UTC)
- In effect from
- Apr 13, 2019, 1:00 PM CDT
- Expired
- Apr 13, 2019, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
966 WWUS84 KCRP 122032 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 332 PM CDT Fri Apr 12 2019 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR THE RIO GRANDE PLAINS... .An intense low pressure system will develop over west Texas tonight and move rapidly across the Southern Plains on Saturday. Gusty west to northwest winds are forecast behind this system on Saturday afternoon. These winds combined with very low relative humidities will bring critical fire weather conditions to the area. TXZ229-239-131200- /O.UPG.KCRP.FW.A.0001.190413T1800Z-190414T0000Z/ /O.NEW.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/ La Salle-Webb- 332 PM CDT Fri Apr 12 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SATURDAY FOR DRY AND WINDY CONDITIONS FOR THE RIO GRANDE PLAINS... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...La Salle...Webb. * TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday * WIND...West to northwest 15 to 25 mph gusts to 35 mph * HUMIDITY...Falling to between 10 and 15 percent over the Rio Grande Plains * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$
2 follow-up statements
264 WWUS84 KCRP 130847 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 347 AM CDT Sat Apr 13 2019 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR THE RIO GRANDE PLAINS AND BRUSH COUNTRY... .An intense low pressure system will develop over west Texas and move rapidly east across the Southern Plains today. Gusty west to northwest winds are forecast behind this system this afternoon and early evening. These winds combined with very low relative humidities will bring critical fire weather conditions to the area. TXZ230-240-131700- /O.EXA.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/ McMullen-Duval- 347 AM CDT Sat Apr 13 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR THE RIO GRANDE PLAINS... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...Duval...La Salle...McMullen...Webb. * TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday. * WIND...West to northwest 20 to 30 mph gusts to 40 mph. * HUMIDITY...Falling to between 10 and 20 percent over the Rio Grande Plains and Brush country. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ TXZ229-239-131700- /O.CON.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/ La Salle-Webb- 347 AM CDT Sat Apr 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR THE RIO GRANDE PLAINS... * AFFECTED AREA...Duval...La Salle...McMullen...Webb. * TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday. * WIND...West to northwest 20 to 30 mph gusts to 40 mph. * HUMIDITY...Falling to between 10 and 20 percent over the Rio Grande Plains and Brush Country. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$
274 WWUS84 KCRP 131652 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 1152 AM CDT Sat Apr 13 2019 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR THE RIO GRANDE PLAINS AND BRUSH COUNTRY... .An intense low pressure system will develop over west Texas and move rapidly east across the Southern Plains today. Gusty west to northwest winds are forecast behind this system this afternoon and early evening. These winds combined with very low relative humidities will bring critical fire weather conditions to the area. TXZ229-230-239-240-140000- /O.CON.KCRP.FW.W.0002.190413T1800Z-190414T0000Z/ La Salle-McMullen-Webb-Duval- 1152 AM CDT Sat Apr 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR THE RIO GRANDE PLAINS... * AFFECTED AREA...Duval...La Salle...McMullen...Webb. * TIMING...From 1 PM CDT Saturday through 7 PM CDT Saturday. * WIND...West to northwest 20 to 30 mph gusts to 40 mph. * HUMIDITY...Falling to between 10 and 20 percent over the Rio Grande Plains and Brush Country. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:50 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 12, 12:50 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1250 PM CDT Fri Apr 12 2019
.AVIATION...
Winds will gradually veer from east northeast to southeasterly
through the day today with increasing moisture and lowering
ceilings in response to a deepening area of low pressure over the
Big Bend region. As this surface low and an associated upper
level trough begin to move across the state overnight showers and
thunderstorms will develop across west Texas and push eastward.
Greatest coverage and intensity should lie just to our north but
have introduced mention of vicinity showers and thunderstorms with
this issuance. Rapid improvement in conditions is expected from
west to east Saturday morning as the system passes by with brisk
west winds expected in its wake.
&&
.PREV DISCUSSION... /Issued 1036 AM CDT Fri Apr 12 2019/
UPDATE...
Winds are out of the northeast this morning as the frontal
boundary that moved through yesterday lies roughly along the
coast. This boundary will lift to the north today as a surface
low deepens near the Big Bend region. This will allow for winds to
become more easterly and moisture to increase across the region.
Have increased rain chances slightly for our northeastern areas
where showers continue to move inland. Will include a brief
mention of isolated thunder as there have been a few lightning
strikes reported this morning but am expecting this to end
shortly. Only other chance was to lower max temps for much of the
region by a degree or two given the increased low cloud cover.
PREV DISCUSSION... /Issued 632 AM CDT Fri Apr 12 2019/
DISCUSSION...
Updated for 04/12/2019 12Z aviation discussion.
AVIATION...
Low clouds have developed over the coastal areas early this
morning and have spreads to VCT and ALI areas. For those areas,
will trend to raising ceilings to MVFR with VFR ceilings likely
over the ALI,CRP, and VCT areas this afternoon. VFR conditions are
forecasted for LRD.
Will maintain current trend of lower ceilings tonight to MVFR,
including LRD.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 70 92 55 76 / 10 20 20 10 0
Victoria 80 68 86 49 73 / 20 40 50 10 0
Laredo 88 69 93 55 78 / 0 10 10 10 0
Alice 84 67 91 53 77 / 0 20 20 10 0
Rockport 78 72 87 56 73 / 20 30 30 10 0
Cotulla 85 65 89 50 78 / 0 20 20 10 0
Kingsville 84 69 93 54 77 / 0 20 20 10 0
Navy Corpus 81 71 88 59 73 / 10 20 20 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening For the following zones: La Salle...Webb.
GM...None.
&&
CM/99...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, Apr 12, 5:25 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 525 AM CDT Fri Apr 12 2019 TXZ229>234-239>247-342>347-442-443-447-131030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 525 AM CDT Fri Apr 12 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are forecasted for tonight, especially over the Victoria Crossroads area. No severe weather is anticipated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms Saturday, mainly during the morning. Isolated thunderstorms Tuesday night through Wednesday night. Elevated fire weather conditions will be possible over the Brush Country and Rio Grande Plains Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-131030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 525 AM CDT Fri Apr 12 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms Saturday, and Tuesday night through Wednesday night. Small Craft Advisory conditions may occur Sunday after passage of a cold front, and again Monday night associated with increasing onshore flow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:44 AM CDT | Fire Weather Watch | CRP | La Salle, Webb | 12 hr |
| Apr 12, 3:38 PM CDT | Marine Dense Fog Advisory | CRP | 16 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.